Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Minimizing Euler characteristics of symplectic four-manifolds


Author: D. Kotschick
Journal: Proc. Amer. Math. Soc. 134 (2006), 3081-3083
MSC (2000): Primary 57M07, 57R17, 57R57
Published electronically: May 4, 2006
MathSciNet review: 2231635
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the minimal Euler characteristic of a closed symplectic four-manifold with given fundamental group is often much larger than the minimal Euler characteristic of almost complex closed four-manifolds with the same fundamental group. In fact, the difference between the two is arbitrarily large for certain groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M07, 57R17, 57R57

Retrieve articles in all journals with MSC (2000): 57M07, 57R17, 57R57


Additional Information

D. Kotschick
Affiliation: Mathematisches Institut, Ludwig-Maximilians-Universität München, Theresien- strasse 39, 80333 München, Germany
Email: dieter@member.ams.org

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08352-3
PII: S 0002-9939(06)08352-3
Received by editor(s): May 3, 2005
Published electronically: May 4, 2006
Additional Notes: The author is grateful to P. Kirk for pointing out the question that is answered here.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2006 American Mathematical Society